Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Problem losing get weigh due to mirtazapine

(8 Posts)
Chrisstubbs26 Mon 24-Feb-14 09:39:33

Please help - , I started taking this AD two weeks ago I also started at my local gym, I have not lost any weight, does anyone know if this will wear off as due to my depression(grief over losing my mum) I was eating anything and everything, I have now stopped eating rubbish but the weight is not budging, I'm hoping this isn't the case as the AD seems to be working please give me good news :-)

SilverStars Mon 24-Feb-14 17:09:52

Mirtazapine can cause increased appetite and weight gain therefore. There are other ad's that do not have this side effect but mirtazapine is perhaps one of the worst for weight gain.

Purlesque Mon 24-Feb-14 17:19:26

I gained weight and wasn't able to shift it either. But it was a good drug for anxiety, in the end I gave up trying to lose it.

Aniline Mon 24-Feb-14 17:41:27

I did not gain any weight when I was taking mirtzapine smile. My appetite did not increase at all. But it did not help me either.

SilverStars Mon 24-Feb-14 19:15:25

It was a psychiatrist that told me mirtazapine was not helpful regarding weight gain. Some will be fortunate and not gain but if you do why not ask for a different one - such as citalopram, escitalopram, fluoxetine and sertraline (have had 3 out of those and personally no weight gain). Some people put weight on when on AD's because at the same time they do less and maybe are at home more but that does not sound like it for you!

Queenofknickers Mon 24-Feb-14 20:22:31

I (and everyone I knew) put on weight on mirtazapine, it is known for it. The good news is that when I stopped it I literally dropped 3 stone with no effort! I guess you have to balance the fact it works for you as an AD with the side effect of weight gain. Maybe try another AD? Are you taking it to supplement an SSRI?

MaitlandGirl Tue 25-Feb-14 01:13:45

My DP put on 40kgs in 2 months on Mirtazapine in 2008 and she's still trying to shift 30kgs of it. It's a really long, hard slog and made worse by having PCOS.

It's a really good drug, if you need it (DP had a nervous breakdown) but looking back she'd have rather been on something else and the excess weight is really causing her problems.

Purlesque Tue 25-Feb-14 06:52:00

I gained 2 stone in the first month, when I stopped it fell off very quickly.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now